Alert archive / South Carolina / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 139, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 24, 2000, 6:59 PM EDT for Chesterfield County, South Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 24, 2000, 6:59 PM EDT (22:59 UTC)
- Expired
- Aug 24, 2000, 7:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Columbia, SC
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Chesterfield County, SC
The radar
The Wilmington radar (KLTX), 138 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 51 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KCAE 242300 SVRCAE SCC025-242330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE COLUMBIA SC 659 PM EDT THU AUG 24 2000 THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CHESTERFIELD COUNTY IN CENTRAL SOUTH CAROLINA * UNTIL 730 PM EDT. * AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CHESTERFIELD COUNTY...OR ABOUT 8 MILES SOUTHEAST OF CHERAW...MOVING EAST AT 15 MPH. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. REPORT ANY HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY SHERIFF OR TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN COLUMBIA. LAT...LON 3470 7986 3454 7996 3437 7961 3457 7949 ARDREY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 2:30 PM EDT, 4 hours 29 minutes earlier.
Area forecast discussion, Aug 24, 2:30 PM EDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 230 PM EDT THU AUG 24 2000 S/WV LOCATED OVER KY THIS AFTN WILL MOVE ESE AND PUSH ACROSS NC AND UPSTATE SC OVERNIGHT. SFC FRONT IS EXPECTED TO PUSH EAST OF THE CWA BY 12Z-14Z FRI. WILL KEEP SLIGHT CHANCE-CHANCE POPS OVERNIGHT AS AIRMASS REMAINS UNSTABLE AHEAD OF THE FRONT (MSAS IS DEPICTING -5 LI OVER MOST OF SC AT 18Z). 850-700 MB LAYER DRIES OUT DURING THE DAY FRI AND EXPECT P/C SKIES TO CONTINUE THROUGH THE WEEKEND. OVERNIGHT...NW COUNTIES MAY DROP INTO UPPER 60S DEPENDING ON TIMING OF FROPA BUT EXPECT A LOW AROUND 70 FROM CAE EAST. PREFER COOLER FAN FOR HIGHS AS NW TO NE WINDS FRI AFTN AND NE TO E ON SAT WILL KEEP TEMPS NEAR CLIMATOLOGICAL NORMS. SHOULD SEE TEMPS DIP INTO THE UPPER 60S FRI NIGHT ALL AREAS. WILL KEEP EXTENDED P/C AND DRY THROUGH MON...MAYBE MORE CLOUDS ON TUE SPREADING NORTHWARD FROM TROPICS. FCSTID = 4 CAE 70 90 68 89 / 30 10 10 0 AGS 70 91 68 90 / 20 10 10 0 SSC 71 90 69 89 / 30 10 10 0 OGB 71 90 69 89 / 30 10 10 0 .CAE... GA...NONE. SC...NONE.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 6:41 PM EDT | Severe Thunderstorm Warning | CAE | Lancaster | 49 min |
| Aug 24, 6:49 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 41 min |
| Aug 24, 7:26 PM EDT | Severe Thunderstorm Warning | CAE | Richland | 49 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.